I had Hashimoto's for 15 years, I had my thyroid FINALLY removed November 2007, felt better than I have in 15 years. However, make sure the (drs) check your thyorid counts as the drs did not lower my medication and after about 3 weeks - I started having stroke like symptoms. Not like a head stroke but stroke like symptoms due to the medication was not lowered which built up in my system. I had facial twitching, numbness on left side and still it varies throughout my body, confusion, constipation, cold hands & feet, just horrible.
Again - after the surgery I was darn near perfect - now I have to play the guinea pig so that they can find out what to do. After the surgery I was on 125mgs without the thyroid - drs did not lower the medication - then I was told not to take anything for 3 weeks, which I did, started back up on 75 mgs, stroke like symptoms came back, 88 mgs stroke like symptoms came back - now on 100 mgs (only 3 days) - I hope to get to the edocrinologist in time so that the stroke like symptoms happen again.
If anyone has had this - any advice, thoughts, etc are welcomed.